1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

mirtazapine...

Discussion in 'Emotional and Mental Health' started by ohitsnicola, Aug 17, 2017.

  1. ohitsnicola

    ohitsnicola Type 1 · Well-Known Member

    Messages:
    2,212
    Likes Received:
    1,458
    Trophy Points:
    178
    Hi

    Have been prescribed 15mg mirtazapine after no luck with citalopram, sertraline and fluoxetine!

    Any advice or anyone who takes this please??

    All I know is to take it at night before bed. TIA xx
     
    • Funny Funny x 1
  2. ally1

    ally1 Type 2 · Expert

    Messages:
    5,377
    Likes Received:
    21,764
    Trophy Points:
    198
    I used to take that med and was on 45mg and took it at bedtime. It worked very well for me and also helped me to sleep.
    The only draw back for me was a tremendous weight gain, as in 5 stone.
     
  3. ohitsnicola

    ohitsnicola Type 1 · Well-Known Member

    Messages:
    2,212
    Likes Received:
    1,458
    Trophy Points:
    178
    I keep seeing stuff about weight gain.... really don't want that!!
     
  4. Alwyn

    Alwyn Type 2 · Newbie

    Messages:
    4
    Likes Received:
    3
    Trophy Points:
    43
    I take it every night, and have lost 31/2 stone doing LCHF. I was gaining weight when I started it but that was due to following the nice diet guidelines, as soon as I changed the way I ate the weight fell off me. Hope you find what works for you.
     
    • Like Like x 1
  5. BrianTheElder

    BrianTheElder Type 2 · Well-Known Member

    Messages:
    559
    Likes Received:
    385
    Trophy Points:
    123
    Hi @ohitsnicola
    I have used all of those and others in my time. I was pretty ill though and nothing seemed to work too well apart from lithium and ECT.
    However, over the last 10 years or so, I have been using escitalopram and this has worked well for me. Escitalopram is the chiral (left-handed) version of citalopram and although very similar, it helps where anxiety is a problem as well as depression.
    Perhaps you could try that if mirtazapine isn't successful.
    Best wishes, Brian.
     
  6. ohitsnicola

    ohitsnicola Type 1 · Well-Known Member

    Messages:
    2,212
    Likes Received:
    1,458
    Trophy Points:
    178
    I am just nervous at the fact that it can make you very sleepy, but I think I'd rather the sleepiness than the very low moods... due to take my first one in about an hour or so!
     
    • Like Like x 1
  7. ohitsnicola

    ohitsnicola Type 1 · Well-Known Member

    Messages:
    2,212
    Likes Received:
    1,458
    Trophy Points:
    178
    Took it last night and boy am I tired today!!! x
     
  8. NatJS

    NatJS Type 2 · Well-Known Member

    Messages:
    71
    Likes Received:
    99
    Trophy Points:
    58
    I took it for about 2 years. It helped me a lot but I did gain weight while on it - possibly water retention though as my face and hands became very puffy while I was on it and the puffiness went away as soon as I stopped taking it. Like I say, it did help a lot with the depression. The big downside for me is that it made me extremely tired the entire time I was on it. But everyone has a different experience of it!
     
  9. ohitsnicola

    ohitsnicola Type 1 · Well-Known Member

    Messages:
    2,212
    Likes Received:
    1,458
    Trophy Points:
    178
    I am not taking it now...I know I haven't really given it a chance but I couldn't physically keep my eyes open during the day....but I couldn't sleep at night! I couldn't look after my 1 year old daughter whilst on them!! I just wanted to lay about all day! x
     
  10. NatJS

    NatJS Type 2 · Well-Known Member

    Messages:
    71
    Likes Received:
    99
    Trophy Points:
    58
    I will say things improved after a couple of weeks, and my GP did say that side effect usually wears off. I've known of people who got to the point where they didn't experience the tiredness at all after a while but I was just one of those that wasn't so lucky!
     
  11. wolfie11969

    wolfie11969 Type 2 · Well-Known Member

    Messages:
    1,861
    Likes Received:
    5,049
    Trophy Points:
    198
    Took it a few years back. Tiredness, weight gain and night sweats.

    I'm back on fluoxetine with my lithium and other meds.

    You may find that most of the AD's cause tiredness but it is a case of trial and error. There are lots of other medications you can try. Dont be scared to ask for something else :)
     
    • Agree Agree x 1
  12. OdinsBeard

    OdinsBeard Type 1 · Member

    Messages:
    21
    Likes Received:
    37
    Trophy Points:
    58
    Sertraline=functional zombie, Escitalopram=anxiety and suicide attempt, fluoxitin same, Mirtazapine= bouncing off the walls and psychotic break, Trazadone the same, on duloxotine low dose now, seems to help a bit, They affect everyone in different ways, My partner is fine on fluoxitine. Good luck
     
  13. captainscapegoat

    captainscapegoat · Member

    Messages:
    12
    Likes Received:
    3
    Trophy Points:
    23
    With me, Mirtazapine helped me sleep, until the initial side effect wore off. It also made my constipation worse. Had no other positive benefit.

    However, my endocrinologist told me that it can interfere with the glucose metabolism. He actually said "it causes diabetes". I don't know if that's true, but it could account for the hunger and weight gain that it can cause.
     
  14. Caz_B

    Caz_B Type 2 · Well-Known Member

    Messages:
    70
    Likes Received:
    24
    Trophy Points:
    38
    Had a friend in Mirtazapine and it certainly helped her sleep. Xx
     
  15. BLUENICK

    BLUENICK Type 2 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Hi
    I take a 45mg dose and have done so for 3 years no weight gain but it does aid in sleeping for sure, problem is it now seems to have stopped me from feeling any pleasures at all, does anyone else feel like this? thanxs for any comments.
     
  16. Juicetin

    Juicetin Prediabetes · Well-Known Member

    Messages:
    350
    Likes Received:
    259
    Trophy Points:
    103
    I was on Mirt for about 3 years, i put on 2 stone, it did help emotional issues and sleep. I had no grogginess or any other side effects the day after.
     
  17. speedboy21

    speedboy21 Type 2 · Active Member

    Messages:
    37
    Likes Received:
    17
    Trophy Points:
    48
    I am on Duloxatine and going really well on 120mg per day. THis is weight neutral so I have lost nearly 2 stone whilst on it and dieting. On Mirt I put on 3 stone even though I was following slimming world. Good Luck
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook